Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have stent in the rca and noticed rise in BP. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
My Mother is 84.She had to have a stent in the RCa the day before yesterday.Initially BP went back to normal.Now it's el;evated again and she's back in hospital.Any theories at all as to why BP would reamin elevated in view that there are no pther blockages?
I neglected to mention that before she had the angiogram that led to the stent ,she had afib.They brought tht under control I'm told,via medication rather than cardioversion.They then picked up a clockage or suspected blockage,did the Angiogtram, found a blickage in the RCA ,stented her and she was Ok.Then the BP started shooting up.I don't know the nuimbers .I'm in the UKL and she's in Florida at JFK Hospital. I hope you may be able to shed some light. Thanks
Posted Sat, 8 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

     The common cause for a transient rise of pressure at and around the procedure is anxiety.
     Rise after some time like here may point to the kidneys – Contrast Induced Nephropathy. The contrast (dye) used in the angiogram and stent may result in kidney injury in some – especially the elderly.
An embolism to the kidneys from the fibrillation could also contribute.
Any other incidental problem could also have occurred around this time.
     Only time, observation and investigations will show

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor